MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE GENUS?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE GENUS?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-1232
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Bruise/Contusion (1754); Erythema (1840); Pocket Erosion (2013); Skin Inflammation/ Irritation (4545); Implant Pain (4561)
Date of Event 01/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient developed an infection, with redness, bruising and pain at the implantable pulse generator (ipg) site of the deep brain stimulation (dbs) system.The patient underwent an explant procedure in which the ipg was explanted, the area was washed out with saline infused antibiotics and is undergoing treatment to resolve the infection.Cultures were taken and were positive for staphylococcus aureus infection.The patient was discharged and is recovering well.The device will not be returned as it was disposed of by the facility.
 
Additional Manufacturer Narrative
Block d2b pro code (product code): nhl, pjs.
 
Event or Problem Description
It was reported that patient developed an infection, with redness, bruising and pain at the implantable pulse generator (ipg) site of the deep brain stimulation (dbs) system, it was also noted that the skin appeared to be frail.The patient underwent an explant procedure in which the ipg was explanted, the area was washed out with saline infused antibiotics and is undergoing treatment to resolve the infection.Cultures were taken and were positive for staphylococcus aureus infection.The patient was discharged and is recovering well.The device will not be returned as it was disposed of by the facility.It was additionally reported that that left lead extension was explanted during this procedure.
 
Additional Manufacturer Narrative
With all the available information, boston scientific concludes that the cause of the patient experiencing an infection and undergoing a procedure in which the ipg was explanted was confirmed based on record review, the device was not returned as it was discarded by the facility.A review of the manufacturing records associated with the device indicated that it was successfully processed according to requirements.The device history review, dhr, did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.The device was discarded by the facility and not returned for analysis; therefore, a technical analysis could not be performed.A labeling review was performed on the devices' instructions for use, ifu.There was no evidence that the device was used in a manner inconsistent with the labeled indications.Based on all available information, engineers are able to confirm the root cause of the event.The device was not returned as such physical analysis was not conducted, record review revealed no additional information related to the complaint.Therefore, this investigation is able to determine a probable root cause for the complaint, and the conclusion is known inherent risk of device.
 
Event or Problem Description
It was reported that patient developed an infection, with redness, bruising and pain at the implantable pulse generator (ipg) site of the deep brain stimulation (dbs) system, it was also noted that the skin appeared to be frail.The patient underwent an explant procedure in which the ipg was explanted, the area was washed out with saline infused antibiotics and is undergoing treatment to resolve the infection.Cultures were taken and were positive for staphylococcus aureus infection.The patient was discharged and is recovering well.The device will not be returned as it was disposed of by the facility.It was additionally reported that that left lead extension was explanted during this procedure.Additional information was received that the patient had additional symptoms of skin irritation over the ipg and that there was erosion of the ipg.
 
Additional Manufacturer Narrative
With all the available information, boston scientific concludes that the cause of the patient experiencing an infection and undergoing a procedure in which the ipg was explanted was confirmed based on record review, the device was not returned as it was discarded by the facility.A review of the manufacturing records associated with the device indicated that it was successfully processed according to requirements.The device history review, dhr, did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.The device was discarded by the facility and not returned for analysis; therefore, a technical analysis could not be performed.A labeling review was performed on the devices' instructions for use, ifu.There was no evidence that the device was used in a manner inconsistent with the labeled indications.It states infection, swelling or bruising of the muscles or skin in the area of the implant and implant site complications such as pain, poor healing, redness, warmth, swelling or wound reopening are a known risks with the use of deep brain stimulation.Based on all available information, engineers are able to confirm the root cause of the event.The device was not returned as such physical analysis was not conducted, record review revealed no additional information related to the complaint.Therefore, this investigation is able to determine a probable root cause for the complaint, and the conclusion is known inherent risk of device.

Brand Name
VERCISE GENUS?
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24341206
Report Number3006630150-2026-00901
Device Sequence Number4770837
Product Code MHY
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberDB-1232
Device Catalogue NumberDB-1232
Device Lot Number796770
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer03/12/2026
04/21/2026
06/15/2026
Initial Report FDA Received Date02/14/2026
Supplement Report FDA Received Date04/03/2026
05/19/2026
07/10/2026
Date Device Manufactured06/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient RaceWhite